Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 26, 2021, 8:22 PM EDT for Crawford County, Peach County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 8:22 PM EDT (00:22 UTC)
- Expired
- Aug 26, 2021, 8:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Crawford County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS82 KFFC 270022
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT Thu Aug 26 2021
GAZ080-081-093>095-270045-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
822 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MACON,
PEACH, CENTRAL HOUSTON, SOUTHEASTERN CRAWFORD AND EAST CENTRAL TAYLOR
COUNTIES THROUGH 845 PM EDT...
At 822 PM EDT...a strong thunderstorm was over Lakewood, or 7 miles
north of Perry...moving west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Roberta, Warner Robins, Centerville, Byron,
Marshallville, Saint Louis, Nakomis, Houston Lake, Hicks, Lakewood,
Powerville, Lee Pope, Horns and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8362 3247 8365 3246 8410 3273 8406
TIME...MOT...LOC 0022Z 096DEG 25KT 3257 8374
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:31 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 26, 7:31 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 PM EDT Thu Aug 26 2021 ...00Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 320 PM EDT Thu Aug 26 2021/ SHORT TERM /Tonight through Friday Night/... Despite weak mid/upper-level troughing still present over the region and ample low-level moisture, it appears that weakening mid-level lapse rates have severely limited convective potential across much of the forecast area this afternoon. Model soundings indicate we should see at least slightly more favorable mid-level lapse rates tomorrow even as the trough continues to weaken and mid/upper ridging begins building into the region. Still, without any definitive forcing mechanism any isolated to scattered convection will remain diurnally focused through the period. Above mentioned weak lapse rates should also keep severe thunderstorm threat to a minimum as well. Temperatures remain seasonably warm through the period. 20 LONG TERM /Saturday through Thursday/... No big changes for the long term as a ridge of high pressure covers the southeast. Tropical Depression Nine is forecast to enter the central Gulf this weekend and move up the lower MS Valley Monday and Tuesday. Not sure how much tropical moisture our area will see this weekend...but looks like the potential is there for some increase in pops for the first of the week as the remnants begin to drift northeast. Have pushed pops up to likely across the far north for Tuesday and Wednesday...otherwise no changes. The previous discussion is included below. Previous... The extended opens on Saturday morning with enhanced moisture present in the wake of an open wave disturbance traversing the western rim of the Bermuda high. PWATs of 2.0-2.2" are focused across far southeast GA, with chance PoPs in tow. Any storms that form in this area will be efficient rain makers, and may produce strong downdraft winds. As we progress into Sunday, the center of the Bermuda high edges further westward, bringing with it comparatively drier air, especially along and east of I-75. Lower chances for showers and thunderstorms remain, especially during the afternoon and evening. Late Monday and beyond are contingent on the track and intensity of the latest tropical system, progged to move into the Gulf late this weekend. Subsequent model runs have shown an eastward shift in forecast track, which could push tropical moisture our way by midweek, but uncertainty remains a key player this far out. Best to hedge our bets at this point, so have capped PoPs at chance; expect changes to this period in future grid updates as guidance improves. 41/NListemaa/Hochstatter .AVIATION... 00Z Update... Outside a rouge storm headed towards MCN between 00-02Z, VFR conditions expected through 08Z. Will see areas of MVFR or lower ceilings and visibilities developing, more widespread across central Georgia. Most likely TAF sites to see any significant impacts will be KMCN, KAHN, and KPDK. VFR conditions return to any impacted areas by 14-16Z. Winds remain easterly 4-8kt through 00Z, diminishing to 4kt or less after. Diurnal showers and thunderstorms once again expected after 18Z tomorrow, with highest probs for Central Georgia. //ATL Confidence...00Z Update... Medium on morning Cigs/Vsbys. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 90 / 20 40 30 20 Atlanta 73 89 73 88 / 20 40 30 30 Blairsville 67 85 68 85 / 30 30 20 20 Cartersville 70 90 71 90 / 20 30 20 30 Columbus 73 90 73 89 / 10 50 30 60 Gainesville 70 87 71 88 / 20 30 30 20 Macon 73 90 72 91 / 20 50 40 50 Rome 70 92 71 91 / 30 30 20 30 Peachtree City 70 89 70 88 / 20 40 30 30 Vidalia 74 90 73 90 / 20 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...Thiem
Hazardous weather outlook, Aug 26, 5:49 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 549 PM EDT Thu Aug 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-272200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 549 PM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected to continue into this evening in portions of far north Georgia, mostly within the higher elevations of the Blue Ridge Mountains. A few of these storms could be strong with locally heavy rainfall, strong wind gusts, and lightning as the main hazards. Otherwise, no hazardous weather is expected for the remainder of the forecast area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A return to a more diurnal pattern with isolated to scattered thunderstorms is expected for the weekend into the middle of the week next week. With any storms that develop, locally heavy rainfall, lightning, and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 26, 4:18 PM EDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT Thu Aug 26 2021
GAZ004-005-262045-
Whitfield GA-Murray GA-
418 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MURRAY AND
EASTERN WHITFIELD COUNTIES THROUGH 445 PM EDT...
At 418 PM EDT...a strong thunderstorm was near Crandall, or near
Chatsworth...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Conasauga Lake,
Beaverdale, Dawnville, Sumac, Fort Mountain State Park and North
Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3479 8461 3478 8464 3476 8464 3464 8492
3493 8501 3493 8500 3494 8465
TIME...MOT...LOC 2018Z 073DEG 10KT 3483 8471
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 4:53 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Thu Aug 26 2021
GAZ005-262130-
Murray GA-
453 PM EDT Thu Aug 26 2021
...HEAVY RAINFALL HAS BEGUN TO IMPACT PORTIONS OF CENTRAL MURRAY
COUNTY...
At 451 PM EDT...a strong thunderstorm was over Crandall, or near
Chatsworth...moving west at 5 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake and Sumac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3493 8470 3482 8459 3480 8460 3474 8479
3486 8484 3487 8482 3488 8482
TIME...MOT...LOC 2051Z 086DEG 6KT 3485 8472
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 5:30 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Thu Aug 26 2021
GAZ006>009-015-016-262145-
Gilmer GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
530 PM EDT Thu Aug 26 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN TOWNS,
NORTHERN LUMPKIN, CENTRAL GILMER, NORTHWESTERN WHITE, UNION AND
NORTHEASTERN FANNIN COUNTIES THROUGH 545 PM EDT...
At 522 PM EDT...a cluster of strong thunderstorms was along a line
extending from near Mountaintown to Low Gap Shelter...and moving
north at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ellijay, Blue Ridge, Blairsville, East Ellijay, Morganton, Suches,
Blue Mountain Shelter, Higdon, Jones Creek, Woods Hole Shelter, Low
Gap Shelter, Pisgah, Vogel State Park, Cherry Log, Stover Creek
Shelter, Turners Corner, Gaddistown, Hemp, Margret and Whitley Gap
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3467 8378 3463 8445 3481 8459 3483 8458
3486 8462 3490 8462 3491 8371
TIME...MOT...LOC 2122Z 165DEG 17KT 3475 8451 3478 8385
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 5:56 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Thu Aug 26 2021
GAZ006>008-015-262230-
Gilmer GA-Union GA-Lumpkin GA-Fannin GA-
556 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LUMPKIN,
CENTRAL GILMER, WESTERN UNION AND FANNIN COUNTIES THROUGH 630 PM
EDT...
At 555 PM EDT...a strong thunderstorm was over Gaddistown, or 12
miles southwest of Blairsville...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, East Ellijay, Morganton, Suches, Hemp, Margret, Camp
Merrill, Hurst, Loving, Jones Creek, Woods Hole Shelter, Dial,
Springer Mountain Shelter, Pisgah, Mineral Bluff, Vogel State Park,
Cherry Log, Stover Creek Shelter, Hawk Mountain Shelter and Blood
Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3472 8386 3457 8402 3472 8452 3499 8428
3499 8417
TIME...MOT...LOC 2155Z 140DEG 14KT 3472 8409
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 7:33 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Thu Aug 26 2021
GAZ083-084-096-270000-
Wilkinson GA-Bleckley GA-Twiggs GA-
733 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN WILKINSON,
SOUTHEASTERN TWIGGS AND NORTHERN BLECKLEY COUNTIES THROUGH 800 PM
EDT...
At 733 PM EDT...a strong thunderstorm was over Danville, or 8 miles
southeast of Jeffersonville...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Allentown, Marion, Tarversville, District
Path, Bullard, Goldsboro and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3244 8349 3245 8350 3246 8349 3248 8350
3249 8349 3250 8352 3275 8350 3265 8318
3261 8318 3258 8323 3250 8318 3248 8318
3243 8349
TIME...MOT...LOC 2333Z 090DEG 13KT 3257 8328
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 26, 8:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT Thu Aug 26 2021
GAZ080-081-093>095-270045-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
822 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MACON,
PEACH, CENTRAL HOUSTON, SOUTHEASTERN CRAWFORD AND EAST CENTRAL TAYLOR
COUNTIES THROUGH 845 PM EDT...
At 822 PM EDT...a strong thunderstorm was over Lakewood, or 7 miles
north of Perry...moving west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Roberta, Warner Robins, Centerville, Byron,
Marshallville, Saint Louis, Nakomis, Houston Lake, Hicks, Lakewood,
Powerville, Lee Pope, Horns and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8362 3247 8365 3246 8410 3273 8406
TIME...MOT...LOC 0022Z 096DEG 25KT 3257 8374
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:31 PM EDT | Special Weather Statement | FFC | Schley | 14 min |
| Aug 26, 8:38 PM EDT | Special Weather Statement | FFC | Macon | 22 min |
| Aug 26, 9:14 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 31 min |
| Aug 27, 2:50 AM EDT | Dense Fog Advisory | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 7 hr |
| Aug 27, 4:10 PM EDT | Special Weather Statement | FFC | Crisp | 20 min |
| Aug 27, 4:11 PM EDT | Special Weather Statement | FFC | Ben Hill | 34 min |
| Aug 27, 4:16 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 29 min |
| Aug 27, 4:20 PM EDT | Special Weather Statement | FFC | Monroe | 25 min |
| Aug 27, 4:57 PM EDT | Special Weather Statement | FFC | Hancock, Putnam, Warren | 33 min |
| Aug 27, 4:59 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Aug 27, 5:19 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 26 min |
| Aug 27, 5:39 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 36 min |
| Aug 27, 5:55 PM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| Aug 27, 6:16 PM EDT | Special Weather Statement | FFC | Butts, Clarke, Henry, Jasper, Morgan, Newton and 3 more | 29 min |
| Aug 27, 6:39 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Aug 27, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Clayton, Henry, Newton, Oconee, Rockdale and 1 more | 30 min |
| Aug 27, 7:19 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Fulton, Gwinnett, Rockdale, Walton | 11 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.